Alert archive / New Jersey / Gale Watches in 2016

Gale Watch 24, NWS Philadelphia/Mount Holly

October 20, 2016

NWS Philadelphia/Mount Holly issued this gale watch at Oct 20, 2016, 4:29 AM EDT. It took effect at Oct 21, 2016, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 20, 2016, 4:29 AM EDT (08:29 UTC)
In effect from
Oct 21, 2016, 8:00 PM EDT
Expired
Oct 21, 2016, 4:29 AM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

959 
WHUS71 KPHI 200829
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 AM EDT THU OCT 20 2016

...STRONG NORTHWESTERLY GALES BEHIND A COLD FRONT...

ANZ430-431-450>455-202130-
/O.NEW.KPHI.GL.A.0024.161022T0000Z-161022T2200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
429 AM EDT THU OCT 20 2016

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON.

* LOCATION...ATLANTIC COASTAL WATERS OF NEW JERSEY AND DELAWARE AS
  WELL AS THE DELAWARE BAY.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 7 FEET IN THE COASTAL WATERS AND 2 TO 4 FEET IN THE
  DELAWARE BAY.

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP SHORTLY AFTER A COLD
  FRONT PASSES THROUGH FRIDAY EVENING. THE STRONGEST WINDS ARE
  EXPECTED TO OCCUR LATE FRIDAY NIGHT INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
309 
WHUS71 KPHI 201035
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 AM EDT THU OCT 20 2016

...STRONG NORTHWESTERLY GALES BEHIND A COLD FRONT...

ANZ450>455-202345-
/O.CON.KPHI.GL.A.0024.161022T0000Z-161022T2200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
635 AM EDT THU OCT 20 2016

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

* LOCATION...ATLANTIC COASTAL WATERS OF NEW JERSEY AND DELAWARE.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 7 FEET.

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP SHORTLY AFTER A COLD
  FRONT PASSES THROUGH FRIDAY EVENING.

* OUTLOOK...GALE-FORCE WIND GUSTS MAY PERSIST INTO SATURDAY NIGHT
  OR SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-202345-
/O.CON.KPHI.GL.A.0024.161022T0000Z-161022T2200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
635 AM EDT THU OCT 20 2016

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

* LOCATION...DELAWARE BAY.

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 5 FT IN THE LOWER DELAWARE BAY AND 2 TO 3 FEET IN
  THE UPPER DELAWARE BAY.

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP SHORTLY AFTER A 
  COLD FRONT PASSES THROUGH FRIDAY EVENING. THE STRONGEST WINDS 
  ARE EXPECTED TO OCCUR LATE FRIDAY NIGHT INTO SATURDAY MORNING.

* OUTLOOK...GALE-FORCE WIND GUSTS MAY PERSIST INTO SATURDAY NIGHT,
  ESPECIALLY IN THE LOWER DELAWARE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
JRK
206 
WHUS71 KPHI 201940
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT THU OCT 20 2016

...GALE FORCE WINDS EXPECTED THIS WEEKEND...

ANZ450>455-211000-
/O.EXT.KPHI.GL.A.0024.161022T0000Z-161023T1000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
340 PM EDT THU OCT 20 2016

...GALE WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

* LOCATION...ATLANTIC COASTAL WATERS OF NEW JERSEY AND DELAWARE.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...5 TO 7 FEET.

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP SHORTLY AFTER A COLD
  FRONT PASSES ACROSS THE WATERS FRIDAY NIGHT.

* OUTLOOK...GALE FORCE WIND GUSTS WILL LIKELY PERSIST THROUGH
  SATURDAY NIGHT...AND POSSIBLY INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-211000-
/O.EXT.KPHI.GL.A.0024.161022T0000Z-161023T1000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
340 PM EDT THU OCT 20 2016

...GALE WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

* LOCATION...DELAWARE BAY.

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 45 KT.

* SEAS...3 TO 5 FEET IN UPPER DELAWARE BAY AND 2 TO 4 FEET IN
  LOWER DELAWARE BAY.

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP SHORTLY AFTER A COLD
  FRONT PASSES ACROSS THE WATERS FRIDAY NIGHT. THE STRONGEST WINDS
  ARE EXPECTED TO OCCUR ON SATURDAY.

* OUTLOOK...GALE FORCE WIND GUSTS MAY PERSIST INTO SATURDAY
  NIGHT...ESPECIALLY IN THE LOWER DELAWARE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
942 
WHUS71 KPHI 210829
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 AM EDT FRI OCT 21 2016

...GALE FORCE WINDS EXPECTED THIS WEEKEND...

ANZ430-431-212130-
/O.UPG.KPHI.GL.A.0024.161022T0000Z-161023T1000Z/
/O.NEW.KPHI.GL.W.0033.161022T0400Z-161023T0600Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
429 AM EDT FRI OCT 21 2016

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* LOCATION...DELAWARE BAY.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 5 FEET IN LOWER DELAWARE BAY AND 2 TO 4 FEET IN
  UPPER DELAWARE BAY.

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP SHORTLY AFTER A COLD
  FRONT PASSES THROUGH THE BAY THIS EVENING. THE STRONGEST WINDS
  ARE EXPECTED TO OCCUR LATE TONIGHT THROUGH MIDDAY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

ANZ452>455-212130-
/O.UPG.KPHI.GL.A.0024.161022T0000Z-161023T1000Z/
/O.NEW.KPHI.GL.W.0033.161022T0400Z-161023T1600Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
429 AM EDT FRI OCT 21 2016

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* LOCATION...ATLANTIC COASTAL WATERS OF DELAWARE AND SOUTHERN NEW
  JERSEY.

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET.

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP SHORTLY AFTER A COLD
  FRONT PASSES THROUGH THE WATERS THIS EVENING. THE STRONGEST
  WINDS ARE EXPECTED TO OCCUR ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ450-451-212130-
/O.UPG.KPHI.GL.A.0024.161022T0000Z-161023T1000Z/
/O.NEW.KPHI.GL.W.0033.161022T0800Z-161023T2200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
429 AM EDT FRI OCT 21 2016

...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 6 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 6 PM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* LOCATION...ATLANTIC COASTAL WATERS OF NEW JERSEY FROM SANDY HOOK
  TO LITTLE EGG INLET.

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 7 FEET.

* TIMING...GUSTY NORTHWEST WINDS BEHIND A COLD FRONT WILL DEVELOP
  LATE TONIGHT. AN EXTENDED PERIOD OF GALES ARE EXPECTED SATURDAY
  INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
JRK

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Oct 20, 4:17 AM EDT, 12 minutes earlier.

Area forecast discussion, Oct 20, 4:17 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
417 AM EDT Thu Oct 20 2016

.SYNOPSIS...
A front which settled south of the region wednesday night will
push back across our area today. Low pressure will strengthen
across the Ohio Valley and move north of the area tonight and
Friday. A strong front associated with the low will cross the
region Friday evening. Eventually, strong low pressure will be
across New England this weekend and it will remain there into
early next week. High pressure will build across our area into the
middle of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Overnight surface analysis showed the west-east oriented cold front
had drifted southward into the northern VA Piedmont and mid
Delmarva. With high pressure building in from New England, north-
northeasterly winds on the cool side of the boundary has drawn
considerably drier air as far south as northern Delaware (dewpoints
mid 40s-lower 50s reside north of the front vs  mid 60s south of the
front).  A surface low is starting to organize farther upstream
along the front in the Ohio River Valley.

The front could stall out briefly early this morning across the mid
Delmarva since the boundary layer flow is light and aligned parallel
to the boundary. In response to the low deepening over the Ohio
Valley, low-level southerly flow will strengthen downstream over the
mid Atlantic over the course of the day. The front will start to
return back northward as a warm front. An overrunning setup will
result in an expansion of low clouds from southwest to northeast
today. Models continue to depict showers developing over our western-
most zones in eastern PA around or shortly after daybreak. These
showers are associated with a band of enhanced isentropic lift
within 925-850 mb baroclinic zone. PoPs were adjusted to show a much
sharper west to east cutoff of the precip today as showers will
generally be confined to west of the the Fall Line.

In the aforementioned setup, models tend to advance the front
northward too quickly as the cooler air to the north is stubborn to
erode. Evaporative cooling from precip falling into the shallow
layer of cool/ dry near the surface should strengthen the CAD wedge
across the northern tier of the CWA. Therefore, we can expect a
sharp N-S temperature gradient today with highs ranging from the
lower 60s in the Poconos to the lower 80s in southern DE and eastern
MD. Yet another day of record highs are possible south of the
front.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Low pressure will continue to deepen as it moves northeastward from
the Ohio Valley to central PA tonight. Boundary layer winds are
forecast to strengthen sufficiently to progress the warm front
northward through eastern PA and NJ tonight. North of the front
across northeastern PA and northern NJ, pockets of drizzle and fog
are expected. Lows range from the mid 50s north of I-80 to the mid
60s south of the PA Turnpike/I-195.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Friday/Friday night...Low pressure and a strong front will cross the
region. Most of the models are not bringing too much precip to the
area, despite the strength of the systems moving through. The low
pressure system offshore will be bringing in more moisture from the
east, but much of it arrives too late to be acted upon by the cold
front. The system gets more organized north of the area, and the
higher rainfall totals will be there. The last of the rather mild
air will be swept away Fri evening with temps dropping back to
normal or slightly below normal values. Lows Fri night will be in
the low 40s north and mid/upper 40s south. Winds will increase
overnight with gusts 20-30 mph at times.

Sat thru Sun...Decreasing chc for showers Sat morning across the
area as the strong to the north moves away. Low chc pops will be
across the nrn and central areas Sat morning...decreasing back to
slgt chc by afternoon. It will be windy and cool Sat with highs only
the the upper 40s/low 50s north/west and mid/upper 50s over Delmarva
and srn NJ. Winds NW 15-25 mph with gusts near 40 mph possible. We
may to eventually consider wind related headlines if speeds trend
any higher. Winds diminish by Sunday.

Sun night/Mon...A weak upper system and sfc front may bring a few
sct showers across the far north. These system will also bring a
reinforcing shot of cooler air and gusty conditions Sun night and
Monday. The airmass looks rather dry attm, so we will hold on
mentioning any pops attm. This could be updated as the time gets
closer.

Mon night thru Wednesday...A mostly dry period with seasonable
temperatures. High pressure from the Midwest will build over the
area and reach the region Wed evening.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

VFR early this morning. Lower clouds around 4-5 kft AGL will expand
from SW to NE across the area this morning. An area of light showers
are forecast to develop in VC of RDG-ABE between 12Z-16Z. Expect
CIGs to quickly lower to around 1500-2500 ft once precip falls.
Model guidance then shows an expansion of low clouds to the
southeast toward the I-95 terminals between 15-18Z. The onset of
MVFR CIGs may be a bit too quick as models  have under-predicted the
strength of the near-surface dry air thus far. Eventually this
afternoon, terminals should experience at least temporary periods of
MVFR.

Low clouds are likely to become more widespread after dark tonight.
CIGs may lower to below 1000 ft. The best chance for IFR CIGs
appears to be across the northern terminals. Stat guidance is also
indicating widespread fog with VSBYs less then 1 SM at many of the
terminals. This may be overdone with cloud cover already in place.
There could be a more localized region of fog maybe along and north
of a warm front but it is too uncertain to pinpoint which terminals
would be affected.

NE winds 5-10 kt early this morning will become E by this afternoon
and then S-SE late this evening and overnight after the warm front
passes thru.

OUTLOOK...

Fri/Fri night...Showers likely with restrictions to MVFR expected.
IFR conditions possible. Gusty winds developing Fri night.

Sat through Sun...Some MVFR psbl erly Sat, especially n, then
mainly VFR. NW winds with 25-35 KT gusts psbl.

Mon...VFR.

&&

.MARINE...
No marine headlines are expected for today. NE winds 5-15 kt this
morning will veer out of the east and then SE over the course of the
day and into tonight. Seas in our coastal waters will generally be
in the 2-3 ft range.

OUTLOOK...

Fri...Mostly sub-sca, but winds and seas begin to increase late.
Sct showers.
Fri night thru Sun...A Gale Watch has been issued. Strong gusts
and rough seas thru the period. Sct showers fri night and Sat
morning.
Sun night thru Tue...SCA conditions expected. Isolated showers
possible across the nrn NJ coastal waters Sun night.

&&

.CLIMATE...
The following sites tied or set daily record high temperatures
yesterday (Wednesday, 10/19)

				New Record		Old Record
Allentown, PA       84          82 (1963)
Trenton, NJ         86          83 (1963)
Philadelphia, PA    86          80 (1947)
Atlantic City, NJ   86          80 (1991)
Wilmington, DE      87          81 (1963)* record tied
Georgetown, DE		86			81 (1953)

Warmth of this magnitude seen the past few days is a rare
occurrence for this late in the year:

For Allentown, the only other year that recorded a high
temperature of at least 85 degrees this late in the calendar year
was 1947. In 1947, the high was 85 degrees on the 21st and 23rd of
October. Climate records at Allentown go back to 1922.

Here are the record high temperatures for today (10/20).

                   THU OCT 20

Mount Pocono, PA   75 in 1963

Reading, PA        80 in 1947/1953/1969

Allentown, PA      78 in 1936

Trenton, NJ        80 in 1969

Philadelphia, PA   80 in 1916/1938

Atlantic City, NJ  85 in 1987

Wilmington, DE     82 in 1969

Georgetown, DE     83 in 1953

Monthly average temperatures are projecting 3 degrees or so above
normal, which would rank in the top 15 warmest Octobers at
Philadelphia and Allentown. This is stated with the usual mid
month uncertainty. What we do know is that the warmth of this week
will virtually lock in an above normal month, especially since the
pattern for the last week of October does not indicate any lengthy
period of below normal temperatures.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Watch from Friday evening through Saturday afternoon for
     ANZ430-431-450>455.

&&

Synopsis...O'Hara
Near Term...Klein
Short Term...Klein
Long Term...O'Hara
Aviation...Klein/O'Hara
Marine...Klein/O'Hara
Climate...
Hazardous weather outlook, Oct 20, 4:20 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 AM EDT THU OCT 20 2016

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-210830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
420 AM EDT THU OCT 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GUSTY WINDS ARE EXPECTED FOR THE PERIOD BEGINNING FRIDAY NIGHT AND
EXTENDING UNTIL SATURDAY NIGHT. GUSTS IN THE 35 TO 40 MPH RANGE
ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-210830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
420 AM EDT THU OCT 20 2016

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

GALE FORCE WINDS POSSIBLE OVER THE WEEKEND, WITH THE BEST CHANCES
BEING FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Watches in New Jersey, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.